MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GR3506
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Ischemia Stroke (4418)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received reported information indicating that during a cerebral angiogram procedure, the distal tip of a radifocus tc-wire v guidewire sheared off and could not be retrieved due to its location.The procedure was performed to address right cervical internal carotid artery (ica) stenosis, basilar stenosis, and bilateral intracranial atherosclerotic disease.The guidewire was passed through a merit marquis stopcock.A new guidewire was opened, and the procedure was completed without further issues.A neurological evaluation was performed post-procedure, and the patient was reported to be neurologically intact.Minimal blood loss was reported.The procedure performed was a cerebral angiogram.The patient had a medical history that included factor v leiden, hypertension (htn), diabetes mellitus (dm), and was taking daily aspirin at a dose of 325 milligrams (mg).The patient presented with acute right leg weakness and right facial droop and received tenecteplase (tnk), which resulted in symptom improvement.Relevant imaging included computed tomography angiography (cta), which demonstrated right cervical internal carotid artery (ica) stenosis, basilar stenosis, and bilateral intracranial atherosclerotic disease.Magnetic resonance imaging (mri) revealed a small infarct in the left cerebellar region and the left precentral gyrus.Additional information received on 15 aug 2025 indicated that the patient was stable with no neurological deficits.The sample was not contaminated.Additional information received on 26 aug 2025 stated that the physician had reached out multiple times regarding this product performance report (ppr) to determine whether the patient could safely undergo magnetic resonance imaging (mri) in the future.Although the patient was currently stable, the physician was seeking confirmation due to uncertainty about the presence of metal in the retained wire fragment.The sample was mailed back along with another wire from the same box.Additional information received on 29 aug 2025 from ashitaka indicated that approximately 4 millimeters (mm) of urethane were missing from the tip of the sample.A precise cutting mark was observed on the surface of the core wire, suggesting that the core wire itself was not damaged.However, since the guidewire is composed of magnetic material, the possibility of heat generation during mri or movement of the broken fragment within the body cannot be ruled out.Therefore, the use of mri is not recommended.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
MDR Report Key23034720
Report Number2243441-2025-00049
Device Sequence Number15873646
Product Code DQX
UDI-Device Identifier04987350773159
UDI-Public(01)04987350773159(17)261231(10)250108
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/11/2025
Report Date (Section F) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGR3506
Device Catalogue NumberRF*GA35153A
Device Lot Number250108
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/13/2025
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer09/11/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/11/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035'' 150CM GLIDEWIRE REGULAR.; 5FR GLIDESHEATH SLENDER.; SIM 2 GLIDECATH.
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient RaceWhite
Date Report Sent to FDA09/11/2025